Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A note on good reduction of simple Abelian varieties


Author: C. Adimoolam
Journal: Proc. Amer. Math. Soc. 64 (1977), 196-198
MSC: Primary 14K15; Secondary 14G25
DOI: https://doi.org/10.1090/S0002-9939-1977-0447259-X
MathSciNet review: 0447259
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this note it is shown that the reduction of a simple abelian variety of dimension $ \geqslant 2$, defined over an algebraic number field, at any finite good prime need not be simple. We give an example of a two-dimensional simple abelian variety defined over an algebraic number field whose reduction at any finite prime is isogenous either to a product of ordinary elliptic curves or to a product of supersingular elliptic curves.


References [Enhancements On Off] (What's this?)

  • [1] C. Adimoolam, Moduli of polarized abelian varieties and complex multiplications, Ph.D. thesis, SUNY at Stony Brook, May 1975.
  • [2] P. Deligne and M. Rapoport, Les schémas de modules de courbes elliptiques, Modular Functions of One Variable, II, Lecture Notes in Math., vol. 349, Springer-Verlag, Berlin and New York, 1972. MR 49 #2762. MR 0337993 (49:2762)
  • [3] Y. Morita, On potential good reduction of abelian varieties, preprint. MR 0404269 (53:8072)
  • [4] D. Mumford, Abelian varieties, Oxford University Press, London, 1970. MR 44 #219. MR 0282985 (44:219)
  • [5] T. Oda, The first de Rham cohomology group and Dieudonné modules, Ann. Sci. Ecole Norm. Sup. (4) 2 (1969), 63-135. MR 39 #2775. MR 0241435 (39:2775)
  • [6] J.-P. Serre and J. Tate, Good reduction of abelian varieties, Ann. of Math. (2) 88 (1968), 492-517. MR 38 #4488. MR 0236190 (38:4488)
  • [7] G. Shimura, Reduction of algebraic varieties with respect to a discrete valuation of the basic field, Amer. J. Math. 77 (1955), 134-176. MR 16, 616. MR 0066687 (16:616d)
  • [8] -, On the zeta functions of algebraic curves uniformized by certain automorphic functions, J. Math. Soc. Japan 13 (1961), 275-331. MR 26 #84. MR 0142515 (26:84)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 14K15, 14G25

Retrieve articles in all journals with MSC: 14K15, 14G25


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1977-0447259-X
Keywords: Simple abelian variety, good reduction, p-rank of an abelian variety, Barsotti-Tate group, Dieudonné module, indefinite quaternion algebra, ordinary and supersingular elliptic curves
Article copyright: © Copyright 1977 American Mathematical Society

American Mathematical Society